Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 440, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 28, 2011, 8:27 PM CDT for Choctaw County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 8:27 PM CDT (01:27 UTC)
- Expired
- Jun 28, 2011, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 202 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
897
WUUS54 KTSA 290127
SVRTSA
OKC023-290200-
/O.NEW.KTSA.SV.W.0440.110629T0127Z-110629T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 900 PM CDT
* AT 825 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF BOSWELL...MOVING SOUTH AT 25 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* THE A SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3389 9586 3391 9588 3392 9591 3394 9594
3408 9594 3403 9571 3389 9572 3389 9575
3387 9576
TIME...MOT...LOC 0128Z 004DEG 21KT 3395 9583
$$1 follow-up statement
393
WWUS54 KTSA 290154
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT TUE JUN 28 2011
OKC023-290204-
/O.EXP.KTSA.SV.W.0440.000000T0000Z-110629T0200Z/
CHOCTAW OK-
854 PM CDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHOCTAW COUNTY
EXPIRES AT 900 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3389 9586 3391 9588 3392 9591 3394 9594
3408 9594 3403 9571 3389 9572 3389 9575
3387 9576
TIME...MOT...LOC 0154Z 004DEG 21KT 3380 9584
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:35 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 28, 6:35 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT TUE JUN 28 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ONGOING STORMS ACROSS SE OK WILL LIKELY STAY SOUTH OF KMLC...WITH
ATTENTION TURNING TO EVENTUAL TRACK OF ANY OVERNIGHT AND EARLY
MORNING MCS. LOW CONFIDENCE REMAINS IN THIS SCENARIO THUS PROB30
CARRIED ACROSS NE OK...WITH VCTS FURTHER EAST ACROSS NW AR WITH
THIS MENTION CONTINUED INTO THE AFTERNOON HOURS FOR ANY
DEVELOPMENT ALONG REMNANT BOUNDARIES. OVERALL VFR CONDITIONS WILL
LARGELY PREVAIL WITH LATER UPDATES ADDRESSING OVERNIGHT STORM
TRACKS.
&&
.PREV DISCUSSION... /ISSUED 353 PM CDT TUE JUN 28 2011/
DISCUSSION...
MULTIPLE BOUNDARIES LEFT FROM MORNING / EARLY AFTERNOON
CONVECTIVE ACTIVITY...AND DECAYING FRONT SOUTH OF I-40.
ONGOING CONVECTION MCCURTAIN COUNTY EXPECTED TO EXPAND
WEST IN AGITATED CU FIELD. MINIMAL GFS / WRF BASED POPS
FOR ALL LOCATIONS IN TSA FORECAST AREA UNREALISTIC. GFS
AND WRF ALSO BOTH INITIATE KS MCS OVERNIGHT. WHILE WRF
KEEPS MCS ACTION IN KS OVERNIGHT GFS MUCH FARTHER SOUTH
AND WEST. AND ECMWF KEEPS ENTIRE FORECAST AREA DRY SAVE
FAR SOUTHEAST NEAR THE RED RIVER. BROAD BRUSH 30 POPS
APPLIED WITH 20 POPS WEDNESDAY AM.
DAYTIME TEMPS WEDNESDAY HIGHLY DEPENDANT ON PRECIP AND
CLOUD THAT DEVELOP OVERNIGHT. HEAT WATCH CONTINUED. IF
CLOUDS ARE NOT A FACTOR...MAX TEMPS MAY BE TOO LOW. BY
THURSDAY...JUST FLAT OUT HOT. 850 TEMPS NOT UNLIKE TUES.
DRY THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 99 80 103 / 30 20 0 0
FSM 75 97 78 101 / 30 20 0 0
MLC 73 98 78 101 / 30 10 0 0
BVO 72 96 76 101 / 30 20 0 0
FYV 70 93 72 96 / 30 20 0 0
BYV 70 92 73 95 / 30 20 0 0
MKO 74 97 76 100 / 30 20 0 0
MIO 73 96 76 100 / 30 20 0 0
F10 73 98 77 100 / 30 10 0 0
HHW 74 97 76 100 / 30 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM TUESDAY FOR OKZ049-OKZ053-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
ARZ019-ARZ020-ARZ029.
HEAT ADVISORY UNTIL 9 PM TUESDAY FOR ARZ019-ARZ020-ARZ029.
&&
AVIATION...07Hazardous weather outlook, Jun 28, 5:01 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT TUE JUN 28 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE JUN 28 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND OVERNIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ALONG
A FRONTAL BOUNDARY POSITIONED ACROSS SOUTHEASTERN OKLAHOMA. ANY THUNDERSTORMS
THAT FORM WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH
STRONG WINDS AND LARGE HAIL.
ANOTHER THUNDERSTORM COMPLEX IS FORECAST TO DEVELOP THIS EVENING
AND OVERNIGHT ACROSS SOUTHERN KANSAS AND MAY MOVE INTO NORTHERN
OKLAHOMA AND NORTHWEST ARKANSAS. LARGE HAIL AND STRONG WINDS WILL
ALSO BE POSSIBLE WITH THIS THUNDERSTORM DEVELOPMENT.
OTHERWISE... DANGEROUSLY HOT AND HUMID CONDITIONS WILL CONTINUE
ACROSS THE REGION WITHOUT MUCH OVERNIGHT RELIEF.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A THUNDERSTORM COMPLEX MAY BE ONGOING OVER PORTIONS OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY MORNING. IN THE WAKE OF
THE MORNING STORMS...THE COMBINATION OF HEAT AND HUMIDITY WILL
CREATE DANGEROUS HEAT INDICES OVER EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS BY WEDNESDAY AFTERNOON.
A RIDGE WILL BUILD ALOFT OVER OKLAHOMA AND ARKANSAS FOR THE LATTER
PART OF THE WORK WEEK AND WEEKEND. THIS WILL BRING HOT AND HUMID
WEATHER TO THE REGION...AND DANGEROUS HEAT INDEX VALUES ARE
EXPECTED. AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR A LARGE
PORTION OF EASTERN OKLAHOMA IN ANTICIPATION OF THE UPCOMING HEAT WAVE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MEDICAL PERSONNEL SHOULD BE PREPARED TO TREAT MORE CASES
OF HEAT RELATED ILLNESS THIS WEEK AND THE UPCOMING HOLIDAY WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 28, 3:50 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT TUE JUN 28 2011
OKZ049-282115-
PUSHMATAHA OK-
350 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 351 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF NASHOBA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NASHOBA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3434 9507 3447 9525 3464 9516 3453 9493
3450 9494 3450 9504 3437 9504
TIME...MOT...LOC 2051Z 293DEG 17KT 3452 9510Local storm report, Jun 28, 5:44 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 13 ENE CLOUDY 34.37N 95.07W
06/28/2011 E1.75 INCH PUSHMATAHA OK PUBLIC
HAIL OF LONG DURATION. MOSTLY NICKEL TO DIME WITH LARGER
UP TO GOLF BALL MIXED IN.
&&
JDSLocal storm report, Jun 28, 5:52 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
552 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL NASHOBA 34.48N 95.21W
06/28/2011 E2.50 INCH PUSHMATAHA OK PUBLIC
SEVERELY DAMAGED BODY OF CAR. BROKE OUT WINDSHIELD.
&&
JDSSpecial weather statement, Jun 28, 6:06 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT TUE JUN 28 2011
OKZ053-282330-
CHOCTAW OK-
606 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN CHOCTAW
AT 606 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF FORT TOWSON TO 4 MILES SOUTHWEST
OF FROGVILLE...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...FROGVILLE...FORT TOWSON...SWINK...
HUSKEY AND RAYMOND GARY STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3387 9542 3411 9526 3399 9515 3394 9515
3395 9522 3393 9524 3390 9524 3388 9526
3389 9527 3387 9529 3388 9533 3386 9534
TIME...MOT...LOC 2306Z 000DEG 4KT 3405 9525 3386 9537Local storm report, Jun 28, 6:49 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL ANTLERS 34.23N 95.62W
06/28/2011 E1.75 INCH PUSHMATAHA OK LAW ENFORCEMENT
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 47 min |
| Jun 28, 7:25 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 65 min |
| Jun 29, 3:24 AM CDT | Excessive Heat Warning | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 66 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.